Alert archive / Alabama / Special Weather Statements in 2012
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Apr 3, 2012, 3:05 PM CDT for Barbour County, Alabama. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 3, 2012, 3:05 PM CDT (20:05 UTC)
- Expired
- Apr 3, 2012, 3:30 PM CDT
- In force
- 25 min
- Issued by
- NWS Birmingham, AL
County Barbour County, AL
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.1 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 857 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 920 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
014
WWUS84 KBMX 032005
SPSBMX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
305 PM CDT TUE APR 3 2012
ALZ050-032030-
BARBOUR AL-
305 PM CDT TUE APR 3 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BARBOUR COUNTY UNTIL
330 PM CDT...
AT 302 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR OSCO...OR 6 MILES WEST OF EUFAULA...MOVING
NORTHEAST AT 5 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
EUFAULA...
HAWKINSVILLE...
LAKEPOINT RESORT STATE PARK...
SPRING HILL...
BATESVILLE...
&&
LAT...LON 3200 8506 3197 8506 3195 8508 3195 8507
3180 8525 3193 8540 3215 8533 3215 8526
3206 8519 3207 8511 3206 8505 3201 8505
TIME...MOT...LOC 2005Z 226DEG 6KT 3193 8525
$$
56What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Apr 3, 12:52 PM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, Apr 3, 12:52 PM CDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1252 PM CDT TUE APR 3 2012 .UPDATE... FOR 18Z AVIATION DISCUSSION. && .DISCUSSION... CURRENT SETUP ACROSS THE STATE THIS MORNING PRESENTS AN UPPER LEVEL SHORTWAVE APPROACHING THE SOUTHWESTERN PORTIONS OF THE STATE. THE SHORTWAVE STILL LOOKS TO INCREASE THE CHANCE OF SHOWERS AND THUNDERSTORMS THAT COULD BE STRONG TO SEVERE THIS AFTERNOON BASED ON THE INCREASED INSTABILITIES THAT WILL BE IN PLACE DURING THE PEAK HEATING OF THE DAY. LOOKING MORE INTO THE MESOSCALE...VISIBLE SATELLITE AND RADAR ARE INDICATING THE PRESENCE OF WHAT LOOKS LIKE SEVERAL MESOSCALE CONVECTIVE VORTICES ACROSS SOUTHERN ALABAMA AND SOUTHEASTERN MISSISSIPPI. A DISTINCT COUNTER-CLOCKWISE SWIRL CAN BE SEEN ON BOTH RADAR AND SATELLITE FOR EACH FEATURE WITH SHOWERS BEGINNING TO DEVELOP. ALSO...A LARGE NORTH TO SOUTH ORIENTED OUTFLOW BOUNDARY STRETCHING FROM NORTHERN MISSISSIPPI TO THE GULF COAST WAS VIEWED MOVING EASTWARD INTO WESTERN ALABAMA. ANOTHER OUTFLOW BOUNDARY WAS MOVING NORTHWARD INTO SOUTHEASTERN PORTIONS OF THE STATE FROM AN MCV MOVING EASTWARD ACROSS THE FLORIDA PANHANDLE. BOTH OF THESE OUTFLOW BOUNDARIES WILL HELP TO TRIGGER SHOWERS AND STORMS THROUGH THE AFTERNOON HOURS TODAY DUE TO VERY UNSTABLE CONDITIONS IN PLACE DUE TO FULL SUNSHINE BEING OBSERVED ACROSS MUCH OF THE AREA. LOOKING AT SEVERE WEATHER PARAMETERS...THIS MORNING'S KBMX SOUNDING CONTINUES TO INDICATE DRY AIR ALOFT WHICH CAN ALWAYS COMPLICATE THINGS. HOWEVER...BULK SHEAR VALUES ARE LOW...WITH ONLY AROUND 10-15 KNOTS FROM 0-6KM. THIS WOULD INDICATE THAT WE AREN'T ANTICIPATING ANY LONG LIVED STORMS AT THIS TIME...BUT THEY WOULD BE PULSE STORMS THAT COULD QUICKLY DEVELOP AND COLLAPSE MUCH LIKE A SUMMER CONVECTION SCENARIO. THE ONLY DIFFERENCE FROM THE TYPICAL SUMMER STORM SETUP IS THAT TEMPERATURES ALOFT ARE STILL QUITE COLD...WITH 500MB TEMPERATURES AROUND -13 TO -14C. THIS IS INDICATED BY THE STEEP LAPSE RATES ALOFT AS WELL...AND WILL LEAD TO INCREASED INSTABILITIES IN THE HAIL GROWTH ZONE FROM -10C TO -30C. AS OUTFLOW BOUNDARIES ARE ALLOWED TO COLLIDE AND INTERSECT TODAY AND WITH THE PRESENCE OF THE MCV...STRONG TO SEVERE STORMS CONTINUE TO BE POSSIBLE GENERALLY ACROSS THE WESTERN HALF OF THE CWA WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREATS. LOCALLY HEAVY RAINFALL WILL ALSO OCCUR WITH THE SLOWER MOVING STORMS. AS WITH THE GRIDS...WENT AHEAD AND INCREASED POPS ACROSS THE SOUTHWESTERN PORTION OF THE CWA ONCE AGAIN DUE TO THE PRESENCE OF THE MCV...AND ALSO INCREASED POPS A BIT ACROSS THE SOUTHEASTERN PORTION OF THE CWA DUE TO THE OUTFLOW BOUNDARY MOVING NORTHWARD THAT COULD TRIGGER STORMS THERE. TEMPERATURES LOOKED GOOD BUT TWEAKED DEWPOINTS DOWNWARD A BIT TO REFLECT POSSIBLE MIXING OF THE DRY AIR ALOFT BASED ON THIS MORNING'S SOUNDING AND BASED ON CURRENT OBS. UPDATES ARE OUT. 56/GDG && .AVIATION... 18Z TAF DISCUSSION. LARGE OUTFLOW BOUNDARY CONTINUES TO PUSH INTO THE WESTERN PORTION OF THE STATE...WHILE ADDITIONAL OUTFLOWS ARE PUSHING NORTHWARD FROM SOUTHERN ALABAMA THIS AFTERNOON. THESE BOUNDARIES WILL HELP TO TRIGGER SCATTERED TO NUMEROUS SHOWERS AND STORMS THIS AFTERNOON AROUND THE TAF SITES...AND KEPT VCTS IN THE TAF FOR ALL SITES. THUNDERSTORMS SHOULD DIMINISH AFTER SUNSET WITH ONLY LEFTOVER MID-LEVEL CLOUDINESS. MODEL GUIDANCE IS HINTING AT THE POSSIBILITY OF FOG TONIGHT ACROSS MUCH OF CENTRAL ALABAMA...BUT CONFIDENCE IS FAIRLY LOW AT THIS TIME BASED ON THE MID AND HIGH LEVEL CLOUDS THAT WILL BE IN PLACE. FOR NOW...WENT WITH A SLIGHT REDUCTION IN VISIBILITIES FOR MOST SITES AND WILL WATCH FOR BETTER TRENDS ON THE EVENING TAF FORECAST PACKAGE. DURING THE OVERNIGHT...LOW STRATUS WILL CONTINUE TO BE POSSIBLE FOR SOUTHERN LOCATIONS...ESPECIALLY KTOI WITH SOUTHERLY FLOW INCREASING. MODELS ARE INDICATING THE POSSIBLE STRATUS DEVELOPMENT AS WELL...AND WILL MONITOR FOR POSSIBLE INCLUSION IN THE TAF FOR KMGM FOR THE EVENING PACKAGE. OTHERWISE...VFR CONDITIONS ARE EXPECTED TO CONTINUE THROUGH THE PERIOD EXCEPT FOR STORMS THAT POSSIBLY MOVE OVER A TERMINAL LOCATION THIS AFTERNOON. WINDS WILL REMAIN LIGHT FROM THE SOUTHWEST. 56/GDG && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 84 61 79 60 78 / 50 40 50 40 60 ANNISTON 84 63 80 62 77 / 40 30 50 40 60 BIRMINGHAM 83 63 80 62 79 / 50 30 60 50 60 TUSCALOOSA 84 63 81 63 80 / 60 30 60 50 60 CALERA 83 63 80 63 78 / 50 30 50 50 60 AUBURN 84 62 81 64 76 / 50 30 40 30 60 MONTGOMERY 84 62 82 64 78 / 50 30 40 50 60 TROY 83 62 82 64 77 / 50 20 40 40 60 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 3, 2:08 PM CDT, 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 208 PM CDT TUE APR 3 2012 ALZ011>015-017>050-041930- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 208 PM CDT TUE APR 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL DEVELOP DURING THIS AFTERNOON... MAINLY UNTIL THE EARLY EVENING AROUND 9 PM. AN ISOLATED SEVERE STORM WILL BE POSSIBLE WITH LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAINFALL BEING THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SEVERE STORMS WILL AGAIN BE POSSIBLE ON WEDNESDAY AS THE UPPER LEVEL DISTURBANCE SLOWLY MOVES EAST. THE STRONGEST STORMS WILL CONTAIN LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAINFALL. THOUGH POSSIBLE AREA WIDE...THE BEST CHANCES OF SEVERE WEATHER WILL GENERALLY BE WEST OF I-65. SEVERE STORMS WILL ONCE AGAIN BE POSSIBLE ON THURSDAY AS THE COLD FRONT MOVES THROUGH CENTRAL ALABAMA. AGAIN...THE MAIN THREATS WILL BE LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAINFALL. SEVERE STORMS WILL BE POSSIBLE AREA WIDE AS THE FRONT MOVES THROUGH CENTRAL ALABAMA DURING THE DAY ON THURSDAY. DURING THE ENTIRE PERIOD...THE MAIN THREATS FROM THESE STORMS WILL BE DAMAGING STRAIGHT-LINE WINDS AND LARGE HAIL. A SECONDARY THREAT WILL BE LOCALLY HEAVY RAIN. THE THREAT OF TORNADOES APPEARS TO BE VERY LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NECESSARY THIS AFTERNOON THROUGH THURSDAY. 08/MNK
In the hours before
Special weather statement, Apr 3, 1:34 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
134 PM CDT TUE APR 3 2012
ALZ044-049-031915-
MONTGOMERY AL-PIKE AL-
134 PM CDT TUE APR 3 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PIKE AND
SOUTHEASTERN MONTGOMERY COUNTIES UNTIL 215 PM CDT...
AT 130 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR TROY MUNICIPAL AIRPORT...OR 5 MILES NORTHWEST OF
TROY...MOVING NORTH AT 10 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
MEADVILLE...
ANSLEY...
TROY MUNICIPAL AIRPORT...
PINE LEVEL...
DUBLIN...
&&
LAT...LON 3180 8618 3210 8616 3206 8600 3204 8597
3205 8596 3203 8590 3203 8589 3200 8589
3173 8599
TIME...MOT...LOC 1834Z 199DEG 8KT 3186 8605
08Local storm report, Apr 3, 2:09 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
209 PM CDT TUE APR 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM HAIL 1 N TROY 31.82N 85.97W
04/03/2012 E0.25 INCH PIKE AL BROADCAST MEDIA
PEA SIZE HAIL REPORTED JUST NORTH OF TROY.
&&
GGOGGINSLocal storm report, Apr 3, 2:12 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
212 PM CDT TUE APR 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM TSTM WND GST TROY MUNICIPAL AIRPORT 31.86N 86.01W
04/03/2012 M54 MPH PIKE AL ASOS
&&
GGOGGINSSpecial weather statement, Apr 3, 2:56 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
256 PM CDT TUE APR 3 2012
ALZ046-032030-
BULLOCK AL-
256 PM CDT TUE APR 3 2012
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BULLOCK COUNTY UNTIL 330
PM CDT...
AT 253 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR ABERFOIL...OR 7 MILES SOUTH OF UNION SPRINGS...
MOVING NORTH AT 5 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
UNION SPRINGS...
MIDWAY...
ABERFOIL...
GUERRYTON...
MIDWAY...
&&
LAT...LON 3196 8566 3196 8569 3198 8580 3223 8579
3223 8543 3200 8556 3199 8559 3195 8561
3195 8565
TIME...MOT...LOC 1957Z 189DEG 5KT 3205 8568
56Special weather statement, Apr 3, 3:05 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
305 PM CDT TUE APR 3 2012
ALZ050-032030-
BARBOUR AL-
305 PM CDT TUE APR 3 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BARBOUR COUNTY UNTIL
330 PM CDT...
AT 302 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR OSCO...OR 6 MILES WEST OF EUFAULA...MOVING
NORTHEAST AT 5 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
EUFAULA...
HAWKINSVILLE...
LAKEPOINT RESORT STATE PARK...
SPRING HILL...
BATESVILLE...
&&
LAT...LON 3200 8506 3197 8506 3195 8508 3195 8507
3180 8525 3193 8540 3215 8533 3215 8526
3206 8519 3207 8511 3206 8505 3201 8505
TIME...MOT...LOC 2005Z 226DEG 6KT 3193 8525
56The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 1:34 PM CDT | Special Weather Statement | BMX | Pike | 41 min |
| Apr 3, 2:56 PM CDT | Special Weather Statement | BMX | Bullock | 34 min |
| Apr 3, 3:30 PM CDT | Special Weather Statement | BMX | Macon | 30 min |
| Apr 3, 3:35 PM CDT | Special Weather Statement | BMX | Russell | 25 min |
| Apr 3, 4:01 PM CDT | Special Weather Statement | BMX | Lee, Macon, Russell | 44 min |
| Apr 3, 5:25 PM CDT | Special Weather Statement | BMX | Lee | 35 min |
| Apr 3, 6:00 PM CDT | Special Weather Statement | BMX | Tallapoosa | 30 min |
| Apr 3, 6:04 PM CDT | Special Weather Statement | BMX | Chambers | 26 min |
| Apr 3, 6:33 PM CDT | Special Weather Statement | BMX | Tallapoosa | 27 min |
Nearby
Special Weather Statements in Alabama, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.